Arkansas, 2013

Tornadoes and Damaging Winds in Arkansas, January 29, 2013

January 29, 2013 · NWS TSA · 8 events in 5 counties and zones

Severe thunderstorms developed over eastern Oklahoma during the morning hours ahead of a strong cold front that was moving across the region. These storms moved into western Arkansas during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$790,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms developed over eastern Oklahoma during the morning hours ahead of a strong cold front that was moving across the region. These storms moved into western Arkansas during the afternoon hours. Unseasonably warm and moist air was in place ahead of the front and very strong wind shear was present, allowing storms to become long-lived and organized. Damaging wind and three tornadoes resulted from these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 29, 11:28 AM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Jan 29, 11:28 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CST TUE JAN 29 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
WIDESPREAD ONGOING CONVECTION WILL CONTINUE TO IMPACT ALL
TERMINALS THROUGH MID AFTERNOON...WITH A GRADUAL CLEARING AND
RISING FLIGHT CONDITIONS ACROSS NE OK. STORMS WILL CONTINUE TO
IMPACT SE OK / WESTERN AR INTO THE EARLY EVENING...BEFORE PUSHING
FURTHER EAST INTO ARKANSAS. STRONG NORTHWESTERLY WINDS WILL FOLLOW
A COLD FRONT SOUTHWARD THROUGH THE AREA TONIGHT...WITH MVFR
CEILINGS LIKELY TO OVERSPREAD MANY OF THE TERMINALS BY MORNING.

&&

.PREV DISCUSSION... /ISSUED 531 AM CST TUE JAN 29 2013/

DISCUSSION...
FOR THE 12Z TAFS... STRONG THUNDERSTORMS ARE EXPECTED TO MOVE
ACROSS THE AREA TODAY... GENERALLY FROM WEST TO EAST... AFFECTING
ALL TAF SITES. ALTHOUGH THE WORST CONDITIONS FORECAST ARE MVFR...
WORSE CONDITIONS COULD BE POSSIBLE IF A STRONG CELL HAPPENS TO
MOVE DIRECTLY ACROSS A TAF SITE. STRONG GUSTY WINDS ARE FORECAST
AT ALL TAF SITES. THESE MAY BECOME DIRECTIONALLY VARIABLE AND
STRONGER NEAR STORMS.

PREV DISCUSSION... /ISSUED 235 AM CST TUE JAN 29 2013/

DISCUSSION...
UNSEASONABLY MILD CONDITIONS THIS MORNING AHEAD OF STRONG UPPER
TROUGH...WHICH WILL IMPACT THE REGION TODAY. ATMOSPHERE WILL
CONTINUE TO DESTABILIZE AHEAD OF SYSTEM WITH STRONG FORCING
DEVELOPING BY SUNRISE AS 100+ KNOT JET SPREADS OVER AREA.
SHOWERS/THUNDERSTORMS WILL DEVELOP AHEAD OF FRONTAL BOUNDARY/DRY
LINE ACROSS NORTHEAST OKLAHOMA WEST OF HIGHWAY 75 WITH STORMS
INCREASING IN COVERAGE. ALTHOUGH THESE STORMS MAY INITIALLY BE
SLIGHTLY ELEVATED...STRONG LOW LEVEL WIND FIELDS WILL SUPPORT A
LIMITED TORNADO THREAT. STORMS WILL BECOME MORE LINEAR IN NATURE
BY THIS AFTERNOON WITH LARGE HAIL/DAMAGING WINDS POSSIBLE AS
CONVECTIVE LINE MOVES INTO SOUTHEAST OKLAHOMA/NORTHWEST ARKANSAS.
A FEW ISOLATED THUNDERSTORMS COULD ALSO DEVELOP AHEAD OF LINE
ACROSS FAR SOUTHEAST OKLAHOMA/NORTHWEST ARKANSAS WITH A BRIEF
WINDOW OF ENHANCED LOW LEVEL WINDS WHICH COULD SUPPORT THE THREAT
FOR ISOLATED TORNADOES. THIS AREA WILL ALSO SEE THE BEST CHANCE
FOR SEVERE WEATHER...PRIMARILY IN THE STRONGER BOW SEGMENTS/MESO-
CYCLONES AS QLCS SWEEPS THROUGH BY LATE AFTERNOON/EARLY EVENING.
THE SEVERE WEATHER THREAT SHOULD END BY MID EVENING AS DRY LINE
SHIFTS EAST WITH COLD FRONT PUSHING SOUTHEAST OF INTERSTATE 44 BY
THIS TIME.

COLD/BREEZY CONDITIONS EXPECTED INTO WEDNESDAY AS TIGHT PRESSURE
GRADIENT REMAINS BEHIND DEPARTING SYSTEM. ANOTHER REINFORCING
SHOT OF COLDER AIR EXPECTED ON THURSDAY AND TO A LESSER EXTENT
AGAIN ON SATURDAY WITH A SLIGHT CHANCE FOR PRECIP. TEMPERATURES
WILL BEGIN TO MODERATE BY LATE WEEKEND AS SURFACE HIGH SHIFTS
EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  35  46  28 /  90  20  10   0
FSM   75  43  50  28 /  90  60  10   0
MLC   71  38  49  29 /  80  20  10   0
BVO   55  34  43  21 / 100  30  10   0
FYV   68  35  42  25 /  90  60  10   0
BYV   68  36  41  25 /  90  60  10   0
MKO   71  36  47  26 /  90  20  10   0
MIO   68  34  41  25 /  80  40  10   0
F10   70  36  47  29 /  80  20  10   0
HHW   74  40  53  30 /  90  30  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Jan 29, 12:58 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CST TUE JAN 29 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST TUE JAN 29 2013

...SEVERE WEATHER THREAT CONTINUES THROUGH MID EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OF A FAYETTEVILLE TO MCALESTER LINE.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA AND WEST
        CENTRAL ARKANSAS.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...PORTIONS OF NORTHEAST OKLAHOMA...AND ALSO WESTERN
        ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND
INTO THE MID EVENING HOURS...BEFORE PUSHING FURTHER EASTWARD
INTO CENTRAL ARKANSAS.  LOCALLY HEAVY RAINFALL HAS ALREADY
FALLEN ACROSS PORTIONS OF NORTHEAST OKLAHOMA...AND ADDITIONAL
LOCALLY HEAVY RAINS ARE LIKELY ACROSS PORTIONS OF WESTERN
ARKANSAS THROUGH THIS EVENING.  FLOODING OF LOW LYING AREAS IS
POSSIBLE.

THE SEVERE WEATHER THREAT WILL CONTINUE THIS AFTERNOON AND
EVENING...AND SHIFT EASTWARD AS THE STORMS ADVANCE.  THE
EXPECTED SCENARIO IS THAT STORMS BECOME STRONGER THROUGH THE
AFTERNOON HOURS...WITH THE FAVORED AREA FOR SEVERE WEATHER
BEING SOUTHEAST OF A LINE FROM FAYETTEVILLE TO MCALESTER.
WIND FIELDS ALOFT ARE STRONG AND ANY SUSTAINED UPDRAFT WILL
HAVE POTENTIAL TO CREATE DAMAGING WINDS AND POSSIBLY QUARTER
SIZE HAIL.  ADDITIONALLY...LOW LEVEL WIND SHEAR WILL BE
SUFFICIENTLY STRONG TO WARRANT A RISK OF TORNADOES...THOUGH
THIS RISK WILL QUICKLY SHIFT FURTHER EASTWARD BY EARLY EVENING.

GUSTY SOUTH WINDS WILL PRECEDE THE COLD FRONT WHICH IS CURRENTLY
ALONG INTERSTATE 44.  A STRONGER PUSH OF COLD AIR WILL INCREASE
NORTHWESTERLY WINDS OVERNIGHT INTO WEDNESDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
STRONG NORTHWESTERLY WINDS WILL PREVAIL ON WEDNESDAY...WITH GUSTY
CONDITIONS CONTINUING ON THURSDAY.  THE RECENT RAINFALL WILL HELP
ALLEVIATE IMMEDIATE FIRE WEATHER CONCERNS...HOWEVER FINE FUELS
SUCH AS GRASSES WILL CURE QUICKLY AND ANY WILDFIRES COULD SPREAD
QUICKLY WITH THESE WINDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jan 29, 1:02 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
102 PM CST TUE JAN 29 2013

OKZ062-063-067-068-291930-
CHEROKEE OK-DELAWARE OK-MAYES OK-WAGONER OK-
102 PM CST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CST
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN DELAWARE...SOUTHEASTERN MAYES AND EASTERN WAGONER

AT 103 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
SEQUOYAH STATE PARK...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HULBERT...LOST CITY...
PEGGS...WAGONER...MURPHY...LOCUST GROVE...ROSE AND SEQUOYAH STATE
PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3631 9522 3617 9487 3582 9522 3589 9540
TIME...MOT...LOC 1903Z 209DEG 55KT 3593 9526
Special weather statement, Jan 29, 1:27 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CST TUE JAN 29 2013

OKZ058-062-063-068-292015-
CHEROKEE OK-DELAWARE OK-MAYES OK-OTTAWA OK-
127 PM CST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHERN CHEROKEE

IN NORTHEAST OKLAHOMA
     DELAWARE...SOUTHEASTERN MAYES AND SOUTHWESTERN OTTAWA

AT 127 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
ROSE...MOVING NORTHEAST AT 65 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...LEACH...CHLOETA...ZENA...
CLEORA...GROVE...BERNICE...FAIRLAND...ROSE...DISNEY...TIFF CITY...
BERNICE STATE PARK...LAKE EUCHA STATE PARK AND HONEY CREEK STATE
PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS OF 40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3667 9461 3649 9462 3647 9461 3614 9493
      3618 9512 3678 9491
TIME...MOT...LOC 1927Z 214DEG 55KT 3621 9499
Special weather statement, Jan 29, 1:29 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
129 PM CST TUE JAN 29 2013

OKZ073>075-292015-
HASKELL OK-LATIMER OK-PITTSBURG OK-
129 PM CST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN HASKELL...EASTERN PITTSBURG AND LATIMER

AT 129 PM CST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
HIGGINS...MOVING NORTHEAST AT 65 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...KINTA...WILBURTON...
HIGGINS...DAMON...GOWEN...PANOLA...RED OAK...QUINTON AND ROBBERS CAVE
STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3478 9555 3522 9541 3499 9494 3468 9537
      3468 9538
TIME...MOT...LOC 1929Z 213DEG 55KT 3480 9542
Special weather statement, Jan 29, 2:03 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 PM CST TUE JAN 29 2013

OKZ072-074-292045-
HASKELL OK-SEQUOYAH OK-
203 PM CST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CST
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN HASKELL

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 203 PM CST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
MCCURTAIN...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...KEOTA...
KANIMA...TAMAHA...SALLISAW...MC KEY...VIAN...BRUSHY...SHORT...MARBLE
CITY AND BRUSHY LAKE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF  40 TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3557 9448 3535 9474 3535 9477 3532 9482
      3529 9482 3520 9493 3507 9504 3518 9521
      3563 9489
TIME...MOT...LOC 2003Z 215DEG 64KT 3519 9505
Special weather statement, Jan 29, 2:04 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CST TUE JAN 29 2013

OKZ062-063-067-068-292045-
CHEROKEE OK-DELAWARE OK-MAYES OK-WAGONER OK-
204 PM CST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CST
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN DELAWARE...SOUTHEASTERN MAYES AND EASTERN WAGONER

AT 205 PM CST...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF OKAY...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAKS...LEACH...TWIN OAKS...KANSAS...
HULBERT...LOST CITY...PEGGS...OKAY...LOCUST GROVE...ROSE AND SEQUOYAH
STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3620 9478 3581 9516 3581 9525 3586 9538
      3633 9509
TIME...MOT...LOC 2005Z 214DEG 48KT 3587 9525
Special weather statement, Jan 29, 2:42 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
242 PM CST TUE JAN 29 2013

ARZ010-019-OKZ069-072-292115-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-WASHINGTON AR-
242 PM CST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN CRAWFORD AND WASHINGTON

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

AT 242 PM CST...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SHORT...MOVING NORTHEAST AT 70 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHORT...HICKS...UNIONTOWN...ODELL...
WALNUT GROVE...TUTTLE...HARMON...FAYETTEVILLE...WEST FORK...
LINCOLN...PRAIRIE GROVE...ELKINS...FARMINGTON...BLACKBURN...HOGEYE...
STRICKLER...MORROW...WOOLSEY...CLYDE...CANEHILL...SULPHUR CITY...
BLACK OAK...GREENLAND...RHEA...VINEY GROVE...SAVOY...WHEELER...
NATURAL DAM...LEE CREEK...DEVILS DEN STATE PARK AND PRAIRIE GROVE
BATTLEFIELD STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS OF 40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3550 9453 3559 9473 3615 9435 3615 9433
      3618 9432 3602 9394
TIME...MOT...LOC 2042Z 219DEG 59KT 3557 9461

The radar

The Western Arkansas radar (KSRX), 39 km away, was scanning. The volume nearest the first event began at 20:56 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 3 tornado. Local standard time, as filed.

Tornado, Crawford

When
January 29, 2:57 PM CST to 3:04 PM CST
Where
Crawford County, 3.87 mi NNW of Uniontown to 2.97 mi NW of Leecreek
Rating
EF2
Path length
6.6 mi
Path width
700 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.633, -94.472

This is the second of two segments of this tornado. The tornado moved into Crawford County, Arkansas, tearing a path through the woods of more than 1/3 of a mile wide. Numerous hardwood and softwood trees were snapped or uprooted. The most pronounced tree damage was on Rainwater Road northwest of Uniontown. Power poles were snapped and a home had minor damage. Based on this damage, maximum estimated wind in the tornado was 115 to 125 mph.

Tornado, Washington

When
January 29, 3:34 PM CST to 3:39 PM CST
Where
Washington County, 0.89 mi WSW of Harris to 2.02 mi S of Goshen
Rating
EF1
Path length
4.2 mi
Path width
400 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
36.024, -94.064

A tornado damaged 40 to 50 homes, destroyed barns and outbuildings, destroyed chicken houses, and snapped or uprooted numerous trees. The most significant damage to permanent homes was structural damage to several roofs. Based on this damage, the maximum estimated wind in the tornado was 100 to 110 mph.

Tornado, Madison

When
January 29, 3:57 PM CST to 3:59 PM CST
Where
Madison County, 2.16 mi WNW of Rockhouse to 1.6 mi NNE of Rockhouse
Rating
EF1
Path length
2 mi
Path width
350 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
36.295, -93.704

A tornado destroyed several barns and outbuildings, damaged a couple homes, and snapped or uprooted numerous trees, and blew down power poles. Several cows were killed by flying debris at a farm where several barns were destroyed. Based on this damage, maximum estimated wind in the tornado was 105 to 115 mph.

Thunderstorm Wind, Carroll

When
January 29, 4:01 PM CST
Where
Carroll County, 5 mi SW of Berryville
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.319, -93.633

Strong thunderstorm wind damaged the roof of a home.

Thunderstorm Wind, Carroll

When
January 29, 4:11 PM CST
Where
Carroll County, 7 mi NW of Green Forest
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.392, -93.539

Strong thunderstorm wind blew down large tree limbs and power lines and damaged the roofs of three chicken houses.

Thunderstorm Wind, Crawford

When
January 29, 4:31 PM CST
Where
Crawford County, Mulberry
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.500, -94.050

Strong thunderstorm wind blew down large tree limbs and power lines.

Thunderstorm Wind, Franklin

When
January 29, 5:00 PM CST
Where
Franklin County, 4 mi N of Ozark
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.558, -93.830

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Franklin

When
January 29, 5:03 PM CST
Where
Franklin County, 5 mi W of Ozark
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.500, -93.919

Strong thunderstorm wind shifted a mobile home from its foundation.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyThe tornado archive for Arkansas, 2013Warnings in Arkansas, January 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422663, 422601, 422603, 428459, 428461, 428462, 428463, 428464.